MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Catalog Number J-CHSG-503001
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported that during treatment, once the balloon was inflated with saline solution, the balloon would not deflate.Once the balloon is inflated it does not return to its normal shape.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one open and nine unopened cook silicone balloon hysterosalpingography injection catheters were returned for evaluation.The opened device was visually examined and noted that the flare was slightly crooked.The black plunger protruded 3 mm prior to inflation.The balloon was functionally tested.The balloon inflated symmetrically.When deflating the balloon, extra force was needed when applying pressure to the black plunger to the syringe to get it connected so that it could be deflated.The nine unopened balloons were opened and functionally tested.Each balloon was inflated with water.Two (2) balloons inflated asymmetrically and deflated without issue.Seven (7) balloons inflated symmetrically.Three (3) of these deflated fine and the other four (4) observed the syringe was tight and required more force to make connection to the plunger in order to be deflated.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record revealed two non-conformances during the manufacturing process.However, these issues are unrelated and would not have caused or contributed to the reported deflation failure.A review of complaint history for this product/lot number combination revealed there has been one (1) other similar complaint received.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6733699
Report Number1820334-2017-01833
Device Sequence Number1371325
Product Code HES
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)200324(10)7776324
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ-CHSG-503001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1